High BG in school


(mudkipofpower) #1

Hey have you ever had a really high blood sugar at school that like messed up your whole day?                

Today I was at school and before lunch my bg was like 575 so I took 10 units and I come back to take my blood an hour later and 511. I had to sit in the nure til I got to like 250 and it took like 2 hours. I ended up just going home early cause I was just getting frusterated.


(system) #2

yup, happened to me at school, happens at work some days, sometimes it happens when i'm on vacation. not much you can do but take the shot and wait. i usually drink loads of water when i'm that high and take a nap(if i'm at home). i've never gone home due to my sugar being too high though, or sat in the nurses office. in school i would always just continue on with my classes.


(noshinico) #3

Yep that has happened to me. I just take insulin and wait. Are you on an insulin pump? If so changing your pump site helps. I know it is definitly a pain to sit in the nurses office and be sent home.


(2Sweet4U) #4

i have never been that high but when I'm high I have to give a correction and go back every hour. once my site bled and that really sucked. had to change it in school. also once I was high and it was an hour before my lunch shift and they weren't gonna let me do a correction! they called my mom and my cde "to make sure" and of course both of them confirmed that yes, i was allowed to do a correction! aaarrrggg.


(Anonymous) #5

Funny this should pop up on the forums. Just a few weeks ago, I went to bed with a fairly loose infusion set. I remember it pulling off in middle of the night, and I swore I got up to tell my parents, but alas I must have gone back to sleep.

 

When I woke up my blood sugar was over 400. I was immediately feeling those old symptoms (yuck – hate that!) and I rushed to get a new infusion set and insulin pumping. OK, so first I rushed for water, then the insulin.

 

I went off to school (sort of against my parents’ preferences) but continuously felt sluggish and bleh for the first hour of classes. I usually try to steer clear of bringing diabetes up to my teachers for the sake of avoiding awkwardness, but I’d promised myself I’d call home if I was over 500. Just my luck, I was pushing 550.

 

I hurried off to the bathroom to take insulin and text my parents. I continued to text them during class, and my parents came to pick me up. I hate missing school, especially for blood sugars, but they wouldn’t hear it. I went home for about an hour (after roughly two hours of bleh at school) and drank gallons upon gallons of water. I went to the bathroom five times in an hour. I went back, but continued to drink (and drink, and drink…) as well as run to the bathroom every chance I got. I had Ketones that day: trace. And all in all it was a miserable experience, but even more miserable because I had to admit defeat until I could get it down J


(diabeticcowgirl) #6

thats the thing with highs over lows, a low can be treated and start to come back to normal within 15 minutes because our body's have the stores of glucogen to break down to help.  With highs we dont have natural insulin to start pumping before we give our injection/bolus so by time we test, we are usually still climbing, so when we give insulin in about an hour we should have peaked and started our desent.  two hours should be a more drastic drop from the original high that you corrected, and after 3 or 4 hours you can give more insulin if you are still above your range.  if you continue to give insulin before 3 or 4 hours then you are "insulin stacking" and will have those wonderful lows that we all get once and a while following a corrected high.